Alert archive / Nevada / Wind Advisories in 2018
Wind Advisory 18, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jun 15, 2018, 2:01 AM PDT for Nye County, White Pine County, Nevada. It took effect at Jun 15, 2018, 1:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2018, 2:01 AM PDT (09:01 UTC)
- In effect from
- Jun 15, 2018, 1:00 PM PDT
- Expired
- Jun 15, 2018, 9:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
Counties Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 242 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.0 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3713 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
032 WWUS75 KLKN 150901 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 201 AM PDT Fri Jun 15 2018 NVZ035-041-160315- /O.NEW.KLKN.WI.Y.0018.180615T2000Z-180616T0400Z/ White Pine County-Northeastern Nye County- 201 AM PDT Fri Jun 15 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 1 PM this afternoon to 9 PM PDT this evening. * WINDS...southwest to west 25 to 35 mph with gusts to 45 mph over higher terrain like passes and summits. * TIMING...strongest winds in the later afternoon, tapering off after 8 pm PDT. * IMPACTS...such winds can make travel inconvenient or difficult. Crosswinds along north-south trending highways will be worst. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ bb
1 follow-up statement
723 WWUS75 KLKN 152117 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 217 PM PDT Fri Jun 15 2018 NVZ035-041-160400- /O.CON.KLKN.WI.Y.0018.000000T0000Z-180616T0400Z/ White Pine County-Northeastern Nye County- Including the cities of Ely, Ruth, McGill, Connors Pass, Great Basin National Park, Duckwater, and Currant Summit 217 PM PDT Fri Jun 15 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...South to Southwest 25 to 35 mph with gusts to 45 mph over higher terrain like passes and summits. * TIMING...Strongest winds in the later afternoon, tapering off after 8 pm PDT. * IMPACTS...Advisory level winds can make travel inconvenient or difficult. Crosswinds along north-south trending highways will be more difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 14, 3:25 PM PDT, 10 hours 36 minutes earlier.
Area forecast discussion, Jun 14, 3:25 PM PDT, 10 hours 36 minutes before
Area Forecast Discussion National Weather Service Elko NV 325 PM PDT Thu Jun 14 2018 .SYNOPSIS...There may be a few thunderstorms with gusty winds around eastern Nevada this evening. Temperatures will cool off a little in the coming days as low pressure brings more moisture to the Great Basin over the weekend. && .SHORT TERM...Tonight through Saturday. The models seem to be in very good agreement for the short term period. A 50 mile wide swath of cumulus began developing around noontime, stretching from along highway 50 in southern Lander County to Wendover, but no lightning strikes in Nevada or UT thus far. With low pressure to our northwest, satellite imagery shows some mid-level clouds passing over northern Nevada, helping to keep convection potential low. There is a risk for some thunderstorm activity to linger through the night tonight then coverage will increase for Friday and Saturday with more wetting storms expected. Tonight through Friday morning. A low pressure system will begin dropping south from Canada with central low pressure north of the border through Friday morning. Isolated dry-variety thunderstorms are expected to affect mainly areas east of the Ruby Mountains and just a sliver of White Pine, northern Nye and southern Lander and Eureka Counties. Isolated thunderstorms will be possible across White Pine County and southeast Elko County through the night but should dissipate early Friday morning. Low temperatures will range from the mid 40s to the mid 50s. Friday afternoon and evening. Latest model guidance insists that the trough axis will not move from its position along the CA/NV border. The GFS model shows an imbalance of energy in the jet core on the west side of the developing trough. This 105kt jet feature moving south across Oregon will lead to additional digging of the trough and/or a positive tilting of the upper low feature. The lee side jet core will dip into northern Nevada by late afternoon or early evening and give some lift. Areal coverage of convection will increase and storms should be a little wetter, especially north of Interstate 80. Most areas will be prone to getting thunderstorms and the southern half of the LKN CWFA will still experience dry-variety thunderstorms. High temperatures will be in the 80s. Midnight Friday through Saturday. Low pressure will meander near the northern CA/NV border. Precipitation chances will be higher north of Interstate 80 with more wet-variety storms expected. Low temperatures will be in the 40s. High temperatures will be in the 70s. .LONG TERM...Saturday night through next Thursday. A closed low centered in the vicinity of northern Nevada will be moving very little through at least Monday, bringing periodic chances for showers and thunderstorms. Best moisture and POPs will exist over northern parts of the state while drier conditions will exist farther south across central areas, though showers and isolated dry thunderstorms are still possible there. Global models diverge some from Tuesday through Thursday, with the GFS keeping the closed low close enough to Nevada to continue the shower/thunderstorm activity while the EC lifts the low further north, limiting precipitation chances closer to the NV/Idaho border. Forecast confidence past Monday is therefore lower for the middle of the week. High temperatures will be cooling with the low nearby, about 5-10 degrees below normal, while low temperatures will remain closer to normal. && .AVIATION...VFR conditions continue all sites through Friday. West to southwest winds expected Friday afternoon and evening, strongest at KELY where gusts could exceed 30 kts at times. && .FIRE WEATHER...Isolated dry thunderstorms will be possible this evening, mainly east of the Ruby Mountains with a strike or two possibly continuing overnight in FWZ455. There is a low pressure area moving into the western U.S. at this time but indications are that it will not move into Nevada until Sunday night. However moisture will begin to increase on Friday with some storms becoming wet, especially north of Interstate 80. Wind gusts on Friday afternoon will exceed 30 mph across most of central Nevada due to the advancing trough where humidity will still drop below 15% for the most part during the day. The low pressure trough will move through the state Sunday night and Monday. Showers will mainly affect the northern half of the state. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 92/90/90/99
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.